MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AM PICC 2L 5.5FRX55CM 130CM HYDR NIT SWG; INTRODUCER, CATHETER

ARROW INTERNATIONAL LLC ARROW AM PICC 2L 5.5FRX55CM 130CM HYDR NIT SWG; INTRODUCER, CATHETER
Catalog Number PR-45552-HPHNL
Medical Device Problem Codes Difficult to Advance (2920); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that "the product was used for a picc procedure at (b)(6) hospital on (b)(6).After inserting the device through the sheath and attempting to advance it, resistance was felt within the vessel (basilic vein), making it difficult to progress the catheter.The catheter was removed, and the procedure was completed using another picc product." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer returned a pi picc kit for analysis including a peel-away sheath over a 2-lumen catheter , guillotine, scalpel, guidewire inside the advancer, dilator, and needle.Dried medication was observed inside the extension lines.Signs of use in the form of biological material were observed on the catheter body.The catheter body was returned with the distal tip intentionally trimmed.The severed portion of the catheter was not returned.No other defects or anomalies were observed.The catheter body length measured 15 1/8" which indicates 7 5/8" - 7 7/8" of the catheter body was severed per the catheter product drawing.The catheter body outer diameter measured.074", which is within the specification limits of.069" -.074" per the catheter extrusion product drawing.The inner diameter at the distal tip of the peel-away sheath measured.077" which is within the specification limits of.077" -.078" per peel-away sheath product drawing.The outer diameter of the peel-away sheath measured.099" which is within the specification limits of.094" -.104" per peel-away sheath product drawing.The returned catheter was removed from the returned peel-away sheath and reinserted.The catheter was able to advance through the sheath with minor resistance in areas of dried biological material.Once the dried biological material had been cleared from the components, the device functioned as expected.Performed per ifu statement, "insert catheter through peel-away sheath to final indwelling position.Retract and/or gently flush while advancing catheter if resistance is met." a device history record review was performed, and there were two findings.A non-conformance was initiated for (b)(6) in regard to "low concentration of chx itm3" and a non-conformance was initiated for (b)(6) in regard to "missing component".Review of these findings concluded that they are not relevant to the reported issue as the reported issue is mechanical in nature and the findings do not indicate mechanical issues with the relevant components.The instructions for use (ifu) provided with this kit warns the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of difficulty advancing a catheter into a patient was not confirmed through analysis of the returned sample.The catheter and sheath met all relevant functional and dimensional requirements.A device history review record did not reveal any findings relevant to the reported defect.Based on the customer report and the sample received, no problem was found with the returned device.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Event or Problem Description
It was reported that "the product was used for a picc procedure at (b)(6).After inserting the device through the sheath and attempting to advance it, resistance was felt within the vessel (basilic vein), making it difficult to progress the catheter.The catheter was removed, and the procedure was completed using another picc product." there was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and two potential findings were identified.As no sample was returned for investigation, it could not be determined if the findings were relevant to the reported event.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.

Brand Name
ARROW AM PICC 2L 5.5FRX55CM 130CM HYDR NIT SWG
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key23864586
Report Number9680794-2025-01054
Device Sequence Number18466440
Product Code DYB
UDI-Device Identifier00801902095770
UDI-Public(01)00801902095770(11)250411(17)261031(10)33F25C0068(21)
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K780532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberPR-45552-HPHNL
Device Lot Number33F25C0068
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2025
Supplement Date Received by Manufacturer01/14/2026
02/10/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/21/2026
02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.
Patient SexUnknown